Alert archive / Tennessee / Areal Flood Warnings in 2017

Areal Flood Warning 2, NWS Nashville, TN

July 3, 2017Lawrence County, Tennessee

NWS Nashville, TN issued this areal flood warning at Jul 3, 2017, 2:14 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2017, 2:14 PM CDT (19:14 UTC)
Expired
Jul 3, 2017, 5:15 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this areal flood warning went out at Jul 3, 12:54 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 3, 12:54 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1254 PM CDT Mon Jul 3 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Same story has been shaping up every day for the past few days
with chances for afternoon thunderstorms, and some being strong to
severe. SPC has put in a marginal risk for severe storms mainly
for western areas today thanks to approaching shortwave trough
that has moved north over the past few model runs. It looks to
mainly impact areas west of I-65 due to the location of the upper
shortwave and assistance from diurnal help as progress of
convection should only make it into western zones before sunset.
Instability falls off quickly in the early evening, as well as
deep layer shear which is pretty weak to begin with, so strong to
severe threat should diminish this evening. Main threat will be
damaging winds but also heavy rain, and with all of the precip
over the mid state during the past week, flooding will be a
concern especially in areas that received larger amounts over the
last week.

Upper shortwave stalls a bit over the mid state, so chances for
showers and thunderstorms will linger into the overnight hours and
morning on Tuesday. Model consensus is showing good agreement on
this solution, so put in likely mention of showers and storms
during this timeframe as the upper low moves through the mid
state. Still holding out hope that the shortwave and associated
precip chances move east and keep the evening timeframe around the
Nashville metro area dry for holiday activities. Still carrying
chance pops east of I-65 as some models have some lingering precip
holding on to that area in the evening, but odds favor that most
of the mid state will be dry after sunset.

Wednesday will have some chances for showers and storms, but the
better shot will be on Thursday. Another shortwave will develop
and strengthen over northern MO, and has been pretty consistent
within model runs. Good warm air/moisture advection ahead of the
trough will increase precip chances during the day Thursday, and
trough axis/cold front will continue chances Thursday evening into
the early morning hours Friday. A brief dry period during the day
Friday will be short lived as another trough over the Great Lakes
moves eastward and brings more cold air southward, bringing
chances for showers and storms back Friday night into the day
Saturday.

Sunday looks to be dry as northwest flow settles into the region.
Kept the early part of next week dry as well since upper flow is
weak, and no real shortwave activity to mention to kick off
chances for precip. Right now, any storm activity would be
diurnally driven, and long term models are not showing much around
the area just yet. Models start to diverge quite a bit after this
timeframe, so will enjoy the dry period should it pan out Sunday
through Tuesday for now.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Line of convection is moving through Middle
Tennessee this afternoon. There will be some gusty winds with
these storms. Upper trough will swing through the mid state
overnight, and the HRRR brings another round of convection through
this evening. Look for low ceilings to once again develop closer
to 12Z with more widespread showers tomorrow morning. Exact timing
of convection is difficult to pinpoint, so am including a
predominant group for the evening and just VCSH Tuesday morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........08
Hazardous weather outlook, Jul 3, 9:38 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
938 AM CDT Mon Jul 3 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
938 AM CDT Mon Jul 3 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms are expected to develop across
Middle Tennessee this afternoon into tonight, especially west of I-
65. Some storms may be strong and produce high winds, heavy
rainfall, and localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms are expected again
across Middle Tennessee from late Wednesday night into Thursday. A
few storms may once again be strong with high winds, heavy
rainfall, and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson33 min
Jul 3, 1:32 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence28 min
Jul 3, 5:40 PM CDTSpecial Weather StatementOHXLawrence35 min

Nearby

Areal Flood Warnings in Tennessee, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.